How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr.Shakeel Ansari Your Own Question
Dr.Shakeel Ansari
Dr.Shakeel Ansari, Doctor
Category: Medical
Satisfied Customers: 248
Experience:  MBBS, Diploma clinical Neurology
111828307
Type Your Medical Question Here...
Dr.Shakeel Ansari is online now

I need a second opinion, i have been having pain in my head

Customer Question

Hello
JA: Hello. How can I help?
Customer: i need a second opinion
JA: What are all your symptoms? Are you taking any medication?
Customer: i have been having pain in my head for over a year mainly on the right side
JA: Got it. Have you seen a doctor about the pain?
Customer: I went to the dentist then ENT the pain was caming and going feeling pressure in the middle of the face and had tome where my right side of the body felt numb and felt pins and needle on my arm and leg I also felt sick and burping a lot and fell dizzy anyway after I did the AstraZeneca vaccine although I did not have any of the 48hrs symptoms, I started to feel lots worst a week later with headache coming and going dizziness and vertigo so I went to A and E did all the test check again with the ENT and she refer me to a neurologist
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: he diagnosed me with Aura migraine which it was there before but the vaccine made it worst
Submitted: 9 days ago.
Category: Medical
Customer: replied 9 days ago.
He also told me to take lamotrigine for 4 weeks which I am very reluctant because of the side effect
Customer: replied 9 days ago.
I did and MRI scan of the brain and MR specific for 5e vein and it is all normal
Customer: replied 9 days ago.
But I just want to know
Is this aura migraine - I
Could be Mede it works but the vaccine
Should I take the lamotrigine
Should I take the second dose of AstraZeneca in condition and with the risk of thrombosis
Expert:  Dr.Shakeel Ansari replied 9 days ago.

Hi, this is Dr Ansari, welcome to JA.

Customer: replied 9 days ago.
Hello
Customer: replied 9 days ago.
I cannot see the answer
Expert:  Dr.Shakeel Ansari replied 9 days ago.

Yes can you tell me if facial pain is like in this area

Customer: replied 9 days ago.
sometimes and in the middle of the face top end on the nose
Customer: replied 9 days ago.
Back of the head and neck
Customer: replied 9 days ago.
Be had ear predominately right ear
Customer: replied 9 days ago.
Sorry behind ear
Expert:  Dr.Shakeel Ansari replied 9 days ago.

you are mixing two things if your facial pain is like this area middle of the face then it may be Trigeminal Neuralgia

Customer: replied 9 days ago.
It is more ear back of the head and neck
Customer: replied 9 days ago.
middle of the face
Customer: replied 9 days ago.
In any case could the vaccine made it worst
Expert:  Dr.Shakeel Ansari replied 9 days ago.

Vaccine has its side effects, fever, headache, joint pains if you have a migraine that will accentuate

Customer: replied 9 days ago.
But I did not have any pain just after the vaccine it all started almost a week later
Customer: replied 9 days ago.
Is this normal
Expert:  Dr.Shakeel Ansari replied 9 days ago.

yep can be

Expert:  Dr.Shakeel Ansari replied 9 days ago.

You can continue Lamictal, If any episode of headache and facial pain occur take tab Aleve (Naproxen)500 mg once or twice a day for 3 days if needed. your MRI brain is clear and no venous thromboses as you told. You may go ahead with the second dose of AZ.

Dr Ansari

Customer: replied 9 days ago.
Is it safe to take lamictal
Expert:  Dr.Shakeel Ansari replied 9 days ago.

You have to start low and progress slowly.

Expert:  Dr.Shakeel Ansari replied 9 days ago.

It is safe to take and has no drug drug interactions.

Expert:  Dr.Shakeel Ansari replied 9 days ago.

sorry you are not taking valproate

Customer: replied 9 days ago.
The direction I have from the neurologist is 25mg first 5 days then 50mg for 10 days and the 100mg for 21 days and then stop
Customer: replied 9 days ago.
Does that sound right ?
Expert:  Dr.Shakeel Ansari replied 9 days ago.

For patient not on any other medication the scheme is simple

1st week Lamictal 25 mg once daily in morning

2nd week 25 mg moring and night

3rd week 50 in morning and 25 in night

4th week 50 in morning and 50 in night.

Expert:  Dr.Shakeel Ansari replied 9 days ago.

The dose advised for you is a short course but why stop after 21 days. Did he tell you?

Expert:  Dr.Shakeel Ansari replied 9 days ago.

For Migraine Aura, you have to continue for six months. If it is controlled then observe 2 months after that reduce to 25 mg twice daily. and maintain the same.

Dr Ansari

Expert:  Dr.Shakeel Ansari replied 9 days ago.

If you want a safer regime. you can take 25 mg Lamictal once a day for one month. you can increase this dose by 25 mg every month not more than 300 mg, For most patients, dosages in the range of 75 and 150 mg were sufficient to achieve a consistent response. Once aura stopped then maintain 2 months on the dose it stopped . after 2 months reduce 25 mg every month till the dose remained 50 mg once a day and maintain this dose.

Customer: replied 9 days ago.
Thank you but I think he only wants to do for 5 weeks and then stop just to bring me back to anse line Belford the next COVID jab
Customer: replied 9 days ago.
However I am very worry about the side effect of the lamotrigine axpecially the skin reaction that can kill
Expert:  Dr.Shakeel Ansari replied 9 days ago.

Everything has risk, and that's why we advise you to start low and progress slowly so as to avoid side effects. The final choice is yours. If you will choose others may also have the risk of side effects that may be a little different. So when your doctor has advised he also want you to follow up with him.

Dr Ansari